On Nifedipine - 20mg a day and still getting issues

Ive had Reynauds since I was a child (Im 27 yrs now) The last few years havn't been too bad and for at least the last 2 Ive not needed medication.

This winter it's returned and my hands feet ears and nose are nearly always cold. Ive gone back on medication but with taking 20mg each evening I'm still struggling on some days. - Its not even snowny or wet yet, which is what usually makes mine bad.

The packet says I can increase to 4 tablets (20mg) 3 x a day, but this means 1 pack of tablets would last me not even a week. I've tried to get the doctor to give me larger amounts of tablets but that isn't working atm.

Can anyone help should 20mg a day be doing something more then this? Why would it return like this?

7 Replies

oldestnewest
  • I have been on 60 mg once a day for years. I would have been much worse if I had not taken it, but I still get cold extremities and they change colour if it's windy, cold, change of temperature, air conditioning. Do you have silver gloves for your hands, an electric blanket for the night and do you wear layers to keep your body warm. If your body is not warm the blood rushes from the extremities to keep your vital organs (heart, lungs etc) warm.

    Best wishes.

  • I love hiking and I did love kayaking. I had to give the kayaking up. Hiking is causing big problems for me now. I can be in a lot of pain in my hands and feet. I don't have silver gloves. Its actually really affecting my life right now and I'm dreading proper winter!

  • Hello Woodyowl - I'm a bit surprised that you're taking your Nifedipine at night: I am now on slow release Nifedipine tablets and take one 20mg tab in the morning. They work really well but by about 6pm the effects have pretty much worn off, so I don't see how one ordinary Nifedipine taken at night can have much effect by the time you're up and about again ... might be worth checking with your doctor perhaps??

  • Hi, doctor has never told me when to take these. I could try moving my dose around and see of that makes any diffrence.

  • Hello again Woodyowl - just wondering whether you've tried switching the time of day you take your tablet yet and, if so, whether its helped at all (I hope so!).

    BarbJ

  • Mine has got steadily worse over the last 5 years. Last winter was a complete nightmare! I'm in Northern Ireland. Is there any heating payments we can get? It's such a miserable disorder

  • Hi Barbj, yes Ive started taking 2 morning and 2 before bed. Its helped alot so far so good.

    Tho last night was a low point for me after taking 2 tablets I went to bed, bed was rather cold and even cuddled up to my other half I couldnt get warm. Finally fell asleep but woke in the middle of the night shaking (heating was on all night too) ended up in floods of tears because I couldnt get warm. Not a good night. Today Ive been and brought an electric blanket which should help a bit.

You may also like...